A new hybrid iterative method for solution of equilibrium problems and fixed point problems for an inverse strongly monotone operator and a nonexpansive mapping. (English) Zbl 1220.47102

Summary: In this paper, we introduce an iterative scheme by a new hybrid method for finding a common element of the set of fixed points of a nonexpansive mapping, the set of solutions of an equilibrium problem, and the set of solutions of the variational inequality for \(\alpha\)-inverse-strongly monotone mappings in a real Hilbert space. We show that the iterative sequence converges strongly to a common element of the above three sets under some parametric controlling conditions by the new hybrid method introduced by W. Takahashi, Y. Takeuchi and R. Kubota [J. Math. Anal. Appl. 341, No. 1, 276–286 (2008; Zbl 1134.47052)]. The results are connected with Tada and Takahashi’s result [A. Tada and W. Takahashi, J. Optim. Theory Appl. 133, No. 3, 359–370 (2007; Zbl 1147.47052)]. Moreover, our result is applicable to a wide class of mappings.


47J25 Iterative procedures involving nonlinear operators
47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.
47H10 Fixed-point theorems
47H20 Semigroups of nonlinear operators
Full Text: DOI


[1] Blum, E., Oettli, W.: From optimization and variational inequalities to equilibrium problems. Math. Student. 63, 123–145 (1994) · Zbl 0888.49007
[2] Burachik, R.S., Lopes, J.O., Svaiter, B.F.: An outer approximation method for the variational inequality problem. SIAM J. Control Optim. 43, 2071–2088 (2005) · Zbl 1076.49003 · doi:10.1137/S0363012902415487
[3] Combettes, P.L., Hirstoaga, S.A.: Equilibrium programming in Hilbert spaces. J. Nonlinear Convex Anal. 6, 117–136 (2005) · Zbl 1109.90079
[4] Flam, S.D., Antipin, A.S.: Equilibrium progamming using proximal-link algorithms. Math. Program. 78, 29–41 (1997) · Zbl 0890.90150 · doi:10.1007/BF02614504
[5] Genel, A., Lindenstrass, J.: An example concerning fixed points. Isr. J. Math. 22, 81–86 (1975) · Zbl 0314.47031 · doi:10.1007/BF02757276
[6] Goebel, K., Kirk, W.A.: Topics in Metric Fixed Point Theory. Cambridge University Press, Cambridge (1990) · Zbl 0708.47031
[7] Iiduka, H., Takahashi, W.: Strong convergence theorems for nonexpansive mapping and inverse-strong monotone mappings. Nonlinear Anal. 61, 341–350 (2005) · Zbl 1093.47058 · doi:10.1016/j.na.2003.07.023
[8] Kirk, W.A.: Fixed point theorem for mappings which do not increase distance. Am. Math. Mon. 72, 1004–1006 (1965) · Zbl 0141.32402 · doi:10.2307/2313345
[9] Mann, W.R.: Mean value methods in iteration. Proc. Am. Math. Soc. 4, 506–510 (1953) · Zbl 0050.11603 · doi:10.1090/S0002-9939-1953-0054846-3
[10] Moudafi, A., Thera, M.: Proximal and dynamical approaches to equilibrium problems. In: Lecture Note in Economics and Mathematical Systems, vol. 477, pp. 187–201. Springer, New York (1999) · Zbl 0944.65080
[11] Opial, Z.: Weak convergence of successive approximations for nonexpansive mappings. Bull. Am. Math. Soc. 73, 591–597 (1967) · Zbl 0179.19902 · doi:10.1090/S0002-9904-1967-11761-0
[12] Reich, S.: Weak convergence theorems for nonexpansive mappings. J. Math. Anal. Appl. 67, 274–276 (1979) · Zbl 0423.47026 · doi:10.1016/0022-247X(79)90024-6
[13] Rockafellar, R.T.: On the maximality of sums of nonlinear monotone operators. Trans. Am. Math. Soc. 149, 75–88 (1970) · Zbl 0222.47017 · doi:10.1090/S0002-9947-1970-0282272-5
[14] Rockafellar, R.T.: Monotone operators and proximal point algorithm. SIAM J. Control Optim. 14, 877–898 (1976) · Zbl 0358.90053 · doi:10.1137/0314056
[15] Solodov, M.V., Svaiter, B.F.: A new projection method for variational inequality problems. SIAM J. Control Optim. 37, 765–776 (1999) · Zbl 0959.49007 · doi:10.1137/S0363012997317475
[16] Solodov, M.V., Svaiter, B.F.: A hybrid projection–proximal point algorithm. J. Convex Anal. 6, 59–70 (1999) · Zbl 0961.90128
[17] Solodov, M.V., Svaiter, B.F.: Forcing strong convergence of proximal point iterations in a Hilbert space. Math. Program. A 87, 189–202 (2000) · Zbl 0971.90062
[18] Tada, A., Takahashi, W.: Strong convergence theorem for an equilibrium problem and a nonexpansive mapping. In: Takahashi, W., Tanaka, T. (eds.) Nonlinear Analysis and Convex Analysis, pp. 609–617. Yokohama Publishers, Yokohama (2006) · Zbl 1122.47055
[19] Tada, A., Takahashi, W.: Weak and strong convergence theorems for a nonexpansive mappings and an equilibrium problem. J. Optim. Theory Appl. 133, 359–370 (2007) · Zbl 1147.47052 · doi:10.1007/s10957-007-9187-z
[20] Takahashi, W.: Nonlinear Functional Analysis. Yokohama Publishers, Yokohama (2000) · Zbl 0997.47002
[21] Takahashi, S., Takahashi, W.: Viscosity approximation methods for equilibrium problems and fixed point problems in Hilbert spaces. J. Math. Anal. Appl. 331, 506–515 (2007) · Zbl 1122.47056 · doi:10.1016/j.jmaa.2006.08.036
[22] Takahashi, W., Toyoda, M.: Weak convergence theorems for nonexpansive mappings and monotone mappings. J. Optim. Theory Appl. 118, 417–428 (2003) · Zbl 1055.47052 · doi:10.1023/A:1025407607560
[23] Takahashi, W., Takeuchi, Y., Kubota, R.: Strong convergence theorems by hybrid methods for families of nonexpansive mappings in Hilbert spaces. J. Math. Anal. Appl. (2007). doi: 10.1016/j.jmaa.2007.09.062 · Zbl 1134.47052
[24] Xu, H.K.: Iterative algorithms for nonlinear operators. J. Lond. Math. Soc. 66, 240–256 (2002) · Zbl 1013.47032 · doi:10.1112/S0024610702003332
[25] Xu, H.K.: An iterative approach to quadratic optimization. J. Optim. Theory Appl. 116, 659–678 (2003) · Zbl 1043.90063 · doi:10.1023/A:1023073621589
[26] Yamada, I.: The hybrid steepest descent method for the variational inequality problem of the intersection of fixed point sets of nonexpansive mappings. In: Butnariu, D., Censor, Y., Reich, S. (eds.) Inherently Parallel Algorithm for Feasibility and Optimization, pp. 473–504. Elsevier, Amsterdam (2001) · Zbl 1013.49005
[27] Yao, J.-C., Chadli, O.: Pseudomonotone complementarity problems and variational inequalities. In: Crouzeix, J.P., Haddjissas, N., Schaible, S. (eds.) Handbook of Generalized Convexity and Monotonicity, pp. 501–558 (2005) · Zbl 1106.49020
[28] Zeng, L.C., Schaible, S., Yao, J.C.: Iterative algorithm for generalized set-valued strongly nonlinear mixed variational-like inequalities. J. Optim. Theory Appl. 124, 725–738 (2005) · Zbl 1067.49007 · doi:10.1007/s10957-004-1182-z
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.